MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15E
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted g.5: 510(k): k130520 the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and the shipping inspection record from the reported product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported after one hour on bypass, the delta pressure raised to 390mmhg.The flow was at 3,8 lpm.The oxygenation was good, and the patient was ok.However, the perfusionist had some concerns, he thought the oxygenator could fail or the pressure could be too high for the patient's blood.The surgery was terminated, and the flow reduced to 3,2 lpm.No adverse reaction could be detected.
 
Event or Problem Description
The perfusion report from the involved procedure revealed the following: the pressure from 13:22 to 14:02 was stable.It began to rise around 14:02 - 14:12.The blood temperature was kept around 32oc - 36oc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return and completed investigation.Visual inspection upon receipt did not find any obvious anomalies, such as a break, in the appearance.The actual sample was rinsed, dried and subjected to another visual inspection.It was confirmed not to have any anomaly, such as a break, in the appearance.The actual sample was built into a circuit.Bovine blood (@hct35% and temp.37oc) was circulated in the circuit, while the pressure drop was determined at each flow rate.The obtained values were confirmed to meet the factory's specifications.Bovine blood was kept circulated for 6 hours.No obstruction occurred.When the circulation was ceased, the actual sample was flushed with water.No clot was found inside the actual sample.The involved perfusion report was reviewed and revealed, the occurrence of cold agglutination can be eliminated from possible causes of the reported pressure rise.The instructions-for- use (ifu) states: do not reduce heparin during circulation.Otherwise, blood clotting might occur.Adequate heparinization of the blood is required to prevent it from clotting in the system.There is no evidence that this event was related to a device defect or malfunction.It is likely that some clots formed in the actual sample due to some factor(s) and obstructed it.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7273329
Report Number9681834-2018-00018
Device Sequence Number16405140
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public04987350701183
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberCX*FX15E
Device Lot Number170630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80